MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Catalog Number 9-ITV08F180/80
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 14-12mm amplatzer duct occluder was selected for implant on (b)(6) 2024, using an 8f amplatzer torqvue delivery system.The defect was measured as 7mm in diameter and 9mm in length via transesophageal echocardiography (tee).The devices were prepared per ifu.Echocardiogram and fluoroscopy were used during the procedure.During implant, the cable connection was checked prior to deployment.While deploying the device, it was observed through fluoroscopy that the device prematurely detached from the delivery cable.The device embolized into the descending aorta.The device was snared via transcatheter snare and removed from the patient.A new 16-14mm amplatzer duct occluder and 8f amplatzer torqvue delivery system were used to complete the procedure.The patient did not present with any clinical signs or symptoms.The patient status was stable.
 
Additional Manufacturer Narrative
An event of premature separation was reported.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the information received, the cause of the reported incident could not be conclusively determined.It is possible rotation of the delivery cable during advancement led to the device disengaging; however, this could not be confirmed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19924501
Report Number2135147-2024-03831
Device Sequence Number14164760
Product Code DQY
UDI-Device Identifier00811806010823
UDI-Public(01)00811806010823(17)261231(10)10159647
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ITV08F180/80
Device Lot Number10159647
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER DUCT OCCLUDER, 9-PDA-008, LOT 7357998
Patient SexMale